MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI STERNAL LOCKING STRAIGHT PLATE/13 HOLES/WITHOUT PIN; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI STERNAL LOCKING STRAIGHT PLATE/13 HOLES/WITHOUT PIN; PLATE, FIXATION, BONE
Model Number 460.046
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a hardware removal procedure of two (2) titanium sternal locking straight plates and twenty-three (23) unknown screws due to nonunion and broken plates.It was noted that the plates and screws came out of the patient.Initially, the patient had an open reduction internal fixation procedure (orif) with implantation of the plates and unknown screws on (b)(6) 2015, to repair an external fracture.It is unknown if there were fragments from the broken devices.Patient and procedure outcome are unknown.Concomitant reported devices: unknown screws (part # unknown, lot number#, quantity: 23).This report is for one (1) ti sternal locking straight plate/13 holes/without pin.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional device product code: hwc.Device history records review was completed for part: 460.046, lot: 7387362.Manufacturing location: elmira, manufacturing date: may 21, 2013.A review of the device history record (dhr) revealed no non-conformances.This lot was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material dhr revealed this lot met all specifications with no complaint related non-conformances or rework noted.Product investigation was completed.Visual inspection observed that the titanium locking straight plate (460.046, 7387362) was broken into two fragments, one with 4 holes and the latter with 9 holes.The fracture surface appears homogenous with no voids, dark spots, or other irregularities in the metal.Very minor surface wear in the anodization of the titanium was observed, consistent with the age of the device (5+ years).The received condition of the device was determined to agree with the complaint description.No definitive root cause of the issue could be determined at this stage of the investigation.During the document/specification review the relevant drawings, reflecting the current and manufactured revision, were reviewed.All measurements performed with calipers ca802 met specifications.The complaint condition was confirmed as the 13 hole titanium sternal locking straight plate (460.046, 7387362) was determined to be broken through visual inspection.No new product design issues or manufacturing discrepancies were identified during this investigation.Based upon the investigation findings, no additional corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI STERNAL LOCKING STRAIGHT PLATE/13 HOLES/WITHOUT PIN
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8249394
Report Number2939274-2019-55861
Device Sequence Number13842328
Product Code HRS
UDI-Device Identifier10887587055251
UDI-Public(01)10887587055251
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K093772
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number460.046
Device Catalogue Number460.046
Device Lot Number7387362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/07/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR